MAUDE Adverse Event Report: MEDTRONIC IRELAND FLEXCATH CONTOUR¿ STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC IRELAND FLEXCATH CONTOUR¿ STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 12FCC13
Medical Device Problem Codes Material Twisted/Bent (2981); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a medical procedure involving a balloon catheter and a sheath, several issues were identified.The catheter was not recognized by the system, and the deflection mechanism of the sheath broke, leading to a loss of steerability.The doctor heard a snapping sound during deflection, after which the sheath could no longer deflect.To address these issues, the balloon catheter and the sheath were both replaced.The procedure was successfully completed using cryoablation.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: 12fcc13 sheath with lot number 0012253571 was returned and analyzed.Visual inspection of the handle area was performed.The inspection identified a kink at the side port tube.The shaft and tip of the sheath were intact with no apparent issue.The steering mechanism and deflection test were performed.The shaft does not move and not bend.During dissection and inspection, the pull wire was observed to be broken inside handle.In conclusion, the sheath failed the returned product inspection due to a broken pull wire and side port tubing kink.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FLEXCATH CONTOUR¿ STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21378814
Report Number9612164-2025-00781
Device Sequence Number3849183
Product Code DRA
UDI-Device Identifier00763000234928
UDI-Public00763000234928
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K232321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Model Number12FCC13
Device Catalogue Number12FCC13
Device Lot Number0012253571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFAPRO28 BALLOON CATHETER
Patient SexPrefer Not To Disclose